Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Why so little interest in naltrexone?
Sep 12, 2000

First, thank you for all your good work. This forum really helps us all deal with this lousy disease.

The following is not meant to be venting, but a legitimate question: Why is it no one seems to care very much if naltrexone helps with lipodystrophy? For folks dealing with everything this disease hands us, swallowing a bunch of pills twice a day is no problem. We are happy to do that since it keeps us alive. But what the pills are doing to us, in terms of making us look like freaks, that is a problem. And a news report comes out saying something could help, and the typical response from doctors is "I haven't seen any data." If naltrexone really helps, it is cause for dancing in the streets! It will help people be adherent, it will prevent unscheduled/unmonitored drug holidays, it will make treatment more effective! I guess I don't understand why no one seems to think this COULD be a big deal. And why someone isn't rushing to do research on it!

Thanks again. I really DO appreciate all your work.

Brian

Response from Dr. Dieterich

Dear Brian,

Our jobs as MD's is to filter scientific information through our education and experience and try to get as much to you the patients as possible. We have to be very careful as do you, about reading news reports and really see the information first hand, that is why we want to see the data and make our decisions based on that. Most pharmaceutical research is done by the company who manufactures the drug in question. You would have to ask that company those questions. Thanks for your support. DTD


Previous
Wasting and eating all the time
Next
headaches and nausea.......HELP!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement